MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK/E-LINE; CUTTING ELECTRODE BIPO 24FR 12/30°

RICHARD WOLF GMBH SHARK/E-LINE; CUTTING ELECTRODE BIPO 24FR 12/30°
Model Number 4622.1333
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Richard wolf received a medwatch report from the fda.The report stated: "wolf electrode used for hysteroscopy, myomectomy pricedure: metal loop broke off during procedure but was found outside of the patient, intact." the original intended procedure: operative hysteroscopy, myomectomy, d&c what problem did the user have: device failed (e.G.Broke, couldn't get it to work or stopped working).Additional information received through direct contact with the user facility: will the device be returned? yes.Was the device being used on a patient when the reporting issue occurred? yes.Was there any injury or illness to the patient due to the reported issue? no.Was there any injury or illness to any other personnel due to the reported issue? no.Did the issue cause a delay in the procedure being performed? no.Did the delay put the patient at risk? n/a.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? yes.
 
Additional Manufacturer Narrative
Rwmic considers this mdr open.Rwmic will submit a follow up report after the device evaluation has been completed and/or new information becomes available.
 
Additional Manufacturer Narrative
Follow-up report #1 is to provide fda with new and corrected information about this mdr.The results of the due diligence for patient informations: rwmic have contacted the user facility on three (3) occasions requesting for patient informations that were not provided during the initial report submission.A representative from the user facility replied that requested informations are unknown and confirmed that no further information can be provided.(email, aug 9, 2022) device return status: device not being returned as it has been discarded.Rwmic has issued a customer service return authorization no.(b)(4) on 04-apr-2022 for the return of the device.However, information received on 7/27/2022 from a rwmic sales representative stating "the electrode was thrown out." in lieu of the device not being returned, rwmic issued a request to richard wolf gmbh (manufacturer) for a device product history evaluation to be performed.Form 5253 (00), date: 07/28/2022.The results of the device product history evaluation: form 5253 (00) according to rwgmbh investigation report product history evaluation, the reported cutting electrode 4622.1333 with the batch 1445943 was produced with a total number of (b)(4) pack on 03/24/2020.All (b)(4) packs were delivered to rwmic on 07/02/2020.1 pack contains (b)(4) pieces of cutting electrodes.The production order was reviewed, 2 electrodes were sorted out during the inspection and 1 electrode was booked as a partial delivery to another warehouse.Rwmic reached out to rwgmbh to clarify the reason why the 2 electrodes were sorted out during the inspection phase.However, rwgmbh replied that information's are not available.(email, 8/15/22) the complaints database reveals for 'loop breakage during procedure' with product #4622.1333 the following previous complaints in the period between 01/01/2019 - 03/28/2022 (date complaint received): 21-00236 / 700016518 - loop became dislodged; device not returned to gmbh.21-00237 / 700016519 - loop broke off; device not returned to gmbh.22-00108 / 700017975 - loop broke off during surgery; pending investigations.In addition, rwgmbh performed risk assessment bb2-3 and considered the possible risks due to failure with the corresponding extent of damage and the probability of occurrence were assessed as an acceptable risk.In the associated ifu, ga-d342 / en-us / 2020-10 v9.0 / pk20-0319, the user is informed about the following safety notice: section 6 - use caution! the products have only limited strength! excessive force will cause damage, impairs the function and therefore endangers the patient.Immediately before and after each use, check the products for damage, loose parts and completeness.Make sure that no missing parts remain in the patient.Do not use the products if they are damaged or incomplete or have loose parts.Section 7 - checks.Caution! be careful if products are damaged or incomplete! injuries of the patient, user and others are possible.Run through the checks before and after each use.Do not use the products if they are damaged, incomplete or have loose parts.Return damaged products together with any loose parts for repair.Do not attempt to do any repairs yourself.Section 7.1.4 - electrodes.Important! for sterile products: sterility is only guaranteed for undamaged and unopened packaging.'do not use the product if the sterile packaging is damaged or the use-by date is exceeded.The user did not report any clinical impact on the patient.Only, device failure as device stopped working.Richard wolf medical instruments corporation (rwmic) considers this mdr closed.Rwmic will submit a follow up report when new information becomes available.
 
Event or Problem Description
Rwmic reference complaint no.(b)(4).The purpose of this submission is to report the results of the device product history evaluation, due diligence inquiry for patient information, as well as new and corrected informations.Rwmic mdr awareness date: 28-mar-2022.

Brand Name
SHARK/E-LINE
Common Device Name
CUTTING ELECTRODE BIPO 24FR 12/30°
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimerstr. 32
knittlingen 75438
GM  75438
MDR Report Key14137996
Report Number1418479-2022-00011
Device Sequence Number6231366
Product Code FAS
UDI-Device Identifier04055207048870
UDI-Public04055207048870
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 08/15/2022
Report Date (Section F) 08/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2025
Device Model Number4622.1333
Device Catalogue Number4622.1333
Device Lot Number1445943
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/28/2022
Device Age2 YR
Event Location Hospital
Date Report to Manufacturer08/15/2022
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/18/2022
Supplement Report FDA Received Date08/15/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexFemale
Date Report Sent to FDA08/15/2022